Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 64, NWS Philadelphia/Mount Holly

August 30, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 30, 2003, 4:16 PM EDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2003, 4:16 PM EDT (20:16 UTC)
Expired
Aug 30, 2003, 5:15 PM EDT
In force
59 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 30, 2:20 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Aug 30, 2:20 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
220 PM EDT SAT AUG 30 2003

SEVERE TSTM WATCH FOR SRN AREAS AS THE COLD FRONT COMES DOWN FROM
THE NW. THE GFS AND THE ETA DIVERGE AS TO WHERE THE FRONT STALLS.
CONSIDERING THE UPPER FLOW NOT PUSHING THAT FAR S...STALLING THE
FRONT IN DELMARVA PER THE GFS LOOKS BEST. CONSIDERING THIS...I WILL
BE KEEPING POPS FOR PCPN IN THE SRN ZONES AND GRADUALLY SPREADING
BACK NORTH LATE SUN NIGHT. THEN A BETTER MOVING COLD FRONT SHOULD
CLEAR THE FCST AREA MID WEEK WITH DRYING BEHIND IT.

TEMPS...GENERALLY WENT WITH THE MAV GUIDANCE.

FCSTID =    9
MPO   53  70  53  65 /  10   0  30  60
ABE   58  73  57  70 /  10  10  40  60
RDG   59  73  58  70 /  10  10  40  60
PHL   65  77  62  76 /  40  10  50  60
12N   56  73  54  67 /  10   0  30  60
SMQ   60  72  60  70 /  40  10  40  60
TTN   63  74  61  73 /  40  10  40  60
MIV   65  77  62  77 /  60  30  50  60
ACY   66  75  62  75 /  60  30  50  60
ILG   64  77  62  76 /  40  10  50  60
DOV   67  77  64  79 /  60  30  50  60
GED   67  77  64  79 /  60  30  50  60
ESN   67  77  67  79 /  60  30  50  60

.PHI...
DE...SEVERE THUNDERSTORM (WCN) WATCH UNTIL 700 PM EDT SATURDAY FOR
ZONES DEC001...DEC003...DEC005.

MD...SEVERE THUNDERSTORM (WCN) WATCH UNTIL 700 PM EDT SATURDAY FOR
ZONES MDC011...MDC015...MDC029...MDC035...MDC041.

NJ...SEVERE THUNDERSTORM (WCN) WATCH UNTIL 700 PM EDT SATURDAY FOR
ZONES NJC001...NJC005...NJC007...NJC009...NJC011...NJC015...NJC025...
NJC029...NJC033.

PA...SEVERE THUNDERSTORM (WCN) WATCH UNTIL 700 PM EDT SATURDAY FOR
ZONES PAC029...PAC045...PAC101.

MARINE...NONE.

RNS
Hazardous weather outlook, Aug 30, 5:30 AM EDT, 10 hours 46 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-301130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 AM EDT SAT AUG 30 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH
THUNDERSTORMS ARE LIKELY MAINLY SOUTH OF PHILADELPHIA INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 30, 12:05 PM EDT, 4 hours 11 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ012>025-027-PAZ067>071-301845-

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1205 PM EDT SAT AUG 30 2003

...THE STORM PREDICTION CENTER HAS PUT SOUTHEAST
PENNSYLVANIA...SOUTHERN NEW JERSEY...DELAWARE AND NORTHEAST MARYLAND
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON...
...THERE IS ALSO THE POTENTIAL FOR VERY HEAVY RAIN AND FREQUENT
LIGHTNING...

A WALK OUTSIDE TODAY WILL CONVINCE ANYONE THAT IT IS INDEED VERY
HUMID AND AS TEMPERATURES RISE INTO THE 80S TO NEAR 90 IT WILL FEEL
UNCOMFORTABLE.

THE COMBINATION OF THE TROPICAL MOISTURE...SUNSHINE...AND AN APPROACHING
FRONT FROM THE NORTHWEST WILL CAUSE SHOWERS AND THUNDERSTORMS TO
DEVELOP. THE CONDITIONS THIS AFTERNOON SUPPORT LOCALIZED VERY
HEAVY RAIN...POSSIBLY BETWEEN 2 TO 3 INCHES IN A SHORT PERIOD OF
TIME. IN ADDITION TO THE RAIN...THERE WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING AND POSSIBLE STRONG WIND GUSTS.

RNS
Special weather statement, Aug 30, 1:57 PM EDT, 2 hours 19 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ067-070-071-
302200-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
157 PM EDT SAT AUG 30 2003

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 7 PM EDT FOR PARTS
OF SOUTHEAST PENNSYLVANIA...SOUTHERN NEW JERSEY INCLUDING THE ADJACENT
COASTAL WATERS...ALL OF DELAWARE INCLUDING THE DELAWARE BAY AND
MARYLANDS NORTHEAST SHORE COUNTIES.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE THUNDERSTORMS TO PRODUCE WINDS DAMAGING WINDS AND HAIL...ALSO
ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND TORRENTIAL
RAINS.

THUNDERSTORMS WILL CONTINUE DEVELOPING AND MOVING QUICKLY ALONG TO
THE EAST AT 25 TO 30 MPH. THESE STORMS WILL ALSO MOVE TO THE COASTAL
AREAS SIMILAR TO FRIDAY EVENING. PERSONS ATTENDING OUTDOOR EVENTS
SHOULD BE READY TO TAKE SHELTER QUICKLY.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...
FOR LATER FORECASTS AND STATEMENTS...AND IN THE EVENT SEVERE
THUNDERSTORM WARNINGS ARE ISSUED FOR AREAS IN OR CLOSE TO THE WATCH
AREA.

EBERWINE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 9:40 PM EDTSpecial Marine WarningPHI65 min
Aug 29, 9:40 PM EDTSpecial Marine WarningPHI65 min
Aug 30, 4:25 PM EDTSpecial Marine WarningPHI65 min
Aug 30, 5:01 PM EDTSpecial Marine WarningPHI59 min
Aug 30, 5:51 PM EDTSpecial Marine WarningPHI84 min
Aug 30, 5:51 PM EDTSpecial Marine WarningPHI84 min
Aug 30, 5:51 PM EDTSpecial Marine WarningPHI84 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.